MAUDE Adverse Event Report: EXACTECH, INC. STD FINISHING GUIDE 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. STD FINISHING GUIDE 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number STD FINISHING GUIDE 3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, during surgical use, the holding peg of the size 3 lpi 4 in 1 cutting guide broke off during extraction, a set of bone nibblers were used to retrieve the peg.Parts and pieces fell into the patient wound site.Surgeon removed all of the parts and pieces.There was more than 5 minute surgical delay/prolongation.Patient did not experience any adverse events as a result.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain x-rays/photos.The device will be return.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d9, g3, g6, h2, h3and h6 have been updated accordingly.(h3 the broken pin reported was likely the result of a stress riser introduced to the pin during removal, which led to brittle fracture.The most probable root cause associated with the reported event of "broken - retreived from patient¿ is associated with a partial or full-thickness crack in the device materials.

Brand Name
STD FINISHING GUIDE 3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14838695
Report Number1038671-2022-00724
Device Sequence Number17303252
Product Code LXH
UDI-Device Identifier10885862058669
UDI-Public10885862058669
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTD FINISHING GUIDE 3
Device Catalogue Number213-50-03
Device Lot Number13506003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale